Thrombotic thrombocytopenic purpura-hemolytic uremic syndrome (TTP-HUS) is an inclusive term describing diverse syndromes of multiple etiologies with the common features of thrombocytopenia and microangiopathic hemolytic anemia. Other organ involvement, including renal failure, neurologic abnormalities, and gastrointestinal symptoms, is common. Adverse reactions to drugs increasingly are reported as a potential cause of TTP-HUS. More than 50 drugs and other substances have been associated with the development of TTP-HUS, but many case reports are difficult to interpret because there is uncertainty regarding the diagnosis of TTP-HUS and because there is uncertainty regarding the relation of drug exposure to the onset of TTP-HUS. A systematic analysis of reports of drug-associated TTP-HUS will be required to better understand the strength of clinical evidence linking drugs to the etiology of TTP-HUS. In this review, five drugs that have been the subject of the most and the most recent reports of drug-associated TTP-HUS are discussed: mitomycin C, cyclosporine, quinine, ticlopidine, and clopidogrel. The clinical features of TTP-HUS associated with these drugs are different, suggesting two principal mechanisms by which drugs may cause TTP-HUS: dose-related toxicity (mitomycin C, cyclosporine), and immune-mediated reaction (quinine, ticlopidine, clopidogrel). The role of plasma exchange is uncertain, but this treatment is appropriate because of the high mortality and morbidity of drug-associated TTP-HUS. Recognition of a drug-associated etiology in a patient with TTP-HUS is critical to avoid re-exposure and recurrent illness.